Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 30, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 9, 2010, 3:10 PM MDT for 14 counties in Colorado. It took effect at Jun 10, 2010, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2010, 3:10 PM MDT (21:10 UTC)
- In effect from
- Jun 10, 2010, 12:00 PM MDT
- Expired
- Jun 10, 2010, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 120 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
794 WWUS85 KPUB 092110 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT WED JUN 9 2010 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220... 224 AND 225...WHICH INCLUDES CHAFFEE AND LAKE COUNTIES...THE SAN LUIS VALLEY...THE SOUTHEAST MOUNTAINS AND THE SOUTHERN FRONT RANGE...UNTIL 8 PM THIS EVENING...FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... ...A RED FLAG WARNING IS NOW IN EFFECT FOR FIRE WEATHER ZONES 220...221...222...224 AND 225...WHICH INCLUDES CHAFFEE AND LAKE COUNTIES...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE...THE SAN LUIS VALLEY...THE SOUTHEAST MOUNTAINS AND THE SOUTHERN FRONT RANGE...FROM NOON TO 8 PM THURSDAY...FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING THROUGH EARLY THIS EVENING FOR THE UPPER ARKANSAS RIVER VALLEY...INCLUDING CHAFFEE AND LAKE COUNTIES...THE SAN LUIS VALLEY AND THE SOUTHEAST MOUNTAINS AND SOUTHERN FRONT RANGE...AND HAS ISSUED A RED FLAG WARNING FROM NOON TO 8 PM MDT ON THURSDAY FOR THE UPPER ARKANSAS RIVER VALLEY...INCLUDING CHAFFEE AND LAKE COUNTIES...THE SAN LUIS VALLEY...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE...THE SOUTHEAST MOUNTAINS AND AND THE SOUTHERN FRONT RANGE. THESE WARNINGS HAVE BEEN ISSUED FOR LOW AFTERNOON HUMIDITY LEVELS...HIGH HAINES INDICES OF 5 OR 6 AND GUSTY WINDS...WHICH COMBINED WITH DRY FUELS...WILL PRODUCE EXTREME FIRE BEHAVIOR. COZ220-224-225-101315- /O.UPG.KPUB.FW.A.0019.100610T1800Z-100611T0200Z/ /O.NEW.KPUB.FW.W.0030.100610T1800Z-100611T0200Z/ /O.CON.KPUB.FW.W.0029.000000T0000Z-100610T0200Z/ UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- 310 PM MDT WED JUN 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...220...224...225 AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED ACROSS THE AREA THROUGH THE EARLY EVENING AND AGAIN THURSDAY AFTENROON AND EVENING. THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF A FIRE SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ221-222-101315- /O.UPG.KPUB.FW.A.0019.100610T1800Z-100611T0200Z/ /O.NEW.KPUB.FW.W.0030.100610T1800Z-100611T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY- 310 PM MDT WED JUN 9 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...221...222 AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED ACROSS THE AREA THURSDAY AFTENROON AND EVENING. THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF A FIRE SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
183 WWUS85 KPUB 100157 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 757 PM MDT WED JUN 9 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220...221...222...224 AND 225...WHICH INCLUDES CHAFFEE AND LAKE COUNTIES...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE... THE SAN LUIS VALLEY...THE SOUTHEAST MOUNTAINS AND THE SOUTHERN FRONT RANGE...FROM NOON TO 8 PM THURSDAY...FOR LOW HUMIDITY... HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FROM NOON TO 8 PM MDT ON THURSDAY FOR THE UPPER ARKANSAS RIVER VALLEY...INCLUDING CHAFFEE AND LAKE COUNTIES...THE SAN LUIS VALLEY...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE...THE SOUTHEAST MOUNTAINS AND THE SOUTHERN FRONT RANGE. LOW AFTERNOON HUMIDITY LEVELS...HIGH HAINES INDICES OF 5 OR 6 AND GUSTY WINDS ARE EXPECTED TO RETURN TO THE REGION TOMORROW....WHICH COMBINED WITH THE DRY FUELS...WILL PRODUCE EXTREME FIRE BEHAVIOR. COZ220-224-225-101800- /O.EXP.KPUB.FW.W.0029.000000T0000Z-100610T0200Z/ /O.CON.KPUB.FW.W.0030.100610T1800Z-100611T0200Z/ UPPER ARKANSAS RIVER VALLEY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- 757 PM MDT WED JUN 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...220...224...225 AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED ACROSS THE AREA AGAIN THURSDAY AFTERNOON AND EVENING. THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF A FIRE SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ221-222-101800- /O.CON.KPUB.FW.W.0030.100610T1800Z-100611T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY- 757 PM MDT WED JUN 9 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...221...222 AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED ACROSS THE AREA THURSDAY AFTERNOON AND EVENING. THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF A FIRE SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
599 WWUS85 KPUB 101005 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 405 AM MDT THU JUN 10 2010 ...A RED FLAG WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 220... 221...222...224 AND 225...WHICH INCLUDES CHAFFEE AND LAKE COUNTIES...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE... THE SAN LUIS VALLEY...THE SOUTHERN FRONT RANGE...FROM NOON TO 8 PM TODAY...FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING FROM NOON TO 8 PM MDT TODAY...FOR THE UPPER ARKANSAS RIVER VALLEY...INCLUDING CHAFFEE AND LAKE COUNTIES...THE SAN LUIS VALLEY...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE... AND THE SOUTHERN FRONT RANGE. LOW AFTERNOON HUMIDITY LEVELS...HIGH HAINES INDICES AND GUSTY WINDS WILL BE FOUND ACROSS THE REGION TODAY...WHICH COMBINED WITH THE DRY FUELS...WILL PRODUCE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. COZ220>222-224-225-110200- /O.CON.KPUB.FW.W.0030.100610T1800Z-100611T0200Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- 405 AM MDT THU JUN 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...220...221...222...224...225 AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND GUSTY WINDS OF 25 TO 35 MPH CAN BE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING. HIGH HAINES INDICES OF 5 OR 6 ARE ALSO EXPECTED.THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF A FIRE SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
453 WWUS85 KPUB 102101 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT THU JUN 10 2010 ...A RED FLAG WARNING REMAINS IN EFFECT FOR FIRE WEATHER ZONES 220... 221...222...224 AND 225...WHICH INCLUDES CHAFFEE AND LAKE COUNTIES...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE...THE SAN LUIS VALLEY AND THE SOUTHERN FRONT RANGE...UNTIL 8 PM THIS EVENING...FOR LOW HUMIDITY...HIGH HAINES INDICES...GUSTY WINDS AND DRY FUELS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED THE RED FLAG WARNING UNTIL 8 PM MDT...FOR THE UPPER ARKANSAS RIVER VALLEY...INCLUDING CHAFFEE AND LAKE COUNTIES...THE SAN LUIS VALLEY...FREMONT COUNTY...TELLER COUNTY AND THE RAMPART RANGE AND THE SOUTHERN FRONT RANGE. LOW AFTERNOON HUMIDITY LEVELS... HIGH HAINES INDICES AND GUSTY WINDS WILL BE FOUND ACROSS THE REGION THROUGH THE EVENING...WHICH COMBINED WITH THE DRY FUELS...WILL PRODUCE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. COZ220>222-224-225-110200- /O.CON.KPUB.FW.W.0030.000000T0000Z-100611T0200Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- 301 PM MDT THU JUN 10 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...220...221...222...224...225 LOW HUMIDITIES OF LESS THAN 15 PERCENT AND GUSTY WINDS OF 25 TO 35 MPH CAN BE EXPECTED ACROSS THE AREA THROUGH EARLY THIS EVENING. HIGH HAINES INDICES OF 5 OR 6 ARE ALSO EXPECTED. THESE CONDITIONS...COMBINED WITH DRY FUELS...WILL CREATE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD AND ERRATIC FIRE BEHAVIOR IF A FIRE SHOULD START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
659 WWUS85 KPUB 110149 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 749 PM MDT THU JUN 10 2010 ...RED FLAG WARNING WILL EXPIRE AT 800 PM THIS EVENING FOR FIRE ZONES 220...221...222...224...AND 225...WHICH INCLUDES CHAFFEE AND LAKE COUNTIES...FREMONT COUNTY...THE SAN LUIS VALLEY...THE SANGRE DE CRISTO AND WET MOUNTAINS AND PIKES PEAK AND THE RAMPART RANGE... .RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE OVERNIGHT AS TEMPERATURES COOL AND WINDS DECREASE. THEREFORE THE RED FLAG WARNING FOR THE SOUTH CENTRAL AND SOUTHEAST MOUNTAINS AND VALLEYS WILL BE ALLOWED TO EXPIRE AT 800 PM. COZ220>222-224-225-110300- /O.EXP.KPUB.FW.W.0030.000000T0000Z-100611T0200Z/ UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE- FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- 749 PM MDT THU JUN 10 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...220...221...222...224...225 RELATIVE HUMIDITIES HAVE INCREASED ABOVE 15 PERCENT THIS EVENING AND WINDS ARE EXPECTED TO CONTINUE TO DECREASE OVERNIGHT...ENDING THE THREAT FOR EXTREME FIRE BEHAVIOR. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 9, 2:51 PM MDT, 19 minutes earlier.
Area forecast discussion, Jun 9, 2:51 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 251 PM MDT WED JUN 9 2010 .SHORT TERM... (TONIGHT AND THURSDAY) ...SHORT TERM CONCERNS INCLUDE CHANCES FOR SEVERE STORMS THIS EVENING ALONG WITH RECORD HEAT AND CRITICAL FIRE WX DEVELOPMENT ON THURSDAY... CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS HAS WEAK TO MODERATE WEST TO SW FLOW ALOFT ACROSS THE REGION WITH AN UPPER LEVEL LOW WORKING ITS WAY ON SHORE ACROSS THE PAC NW COAST ATTM. SFC HIGH PRESSURE BUILDING ACROSS THE HIGH PLAINS ALONG WITH STRONG HEATING ACROSS THE HIGHER TERRAIN HAS KEPT MOIST SOUTH TO SOUTHEAST UPSLOPE FLOW IN PLACE ACROSS THE EASTERN PLAINS WITH CURRENT DEW PTS IN THE 50S TO LOWER 60S ATTM. CURRENT SATELLITE AND RADAR DATA HAS CU AND ISOLATED STORMS DEVELOPING ACROSS THE HIGHER TERRAIN OF THE CENTRAL AND SOUTHEAST MTS ATTM. TONIGHT...MAIN CONCERN CONTINUES TO BE IF WARM AIR ALOFT WILL CONTINUE TO CAP DEEP MOIST CONVECTION ACROSS THE I-25 CORRIDOR AND THE EASTERN PLAINS. LATEST MODELS CONTINUE TO ADVERTISE INCREASING SW FLOW ALOFT WITH THE WARMER AND DRIER AIR ACROSS WESTERN COLORADO MOVING OUT ACROSS THE EASTERN MTS AND PLAINS. CURRENT LAPS AND SPC MESO ANALYSIS HAS CAPES BETWEEN 1500-3000 J/KG ACROSS THE PLAINS WITH SHEARS BETWEEN 30-40 KTS ATTM. MESO DATA ALSO HAS CINCH OF 100-150 J/KG ACROSS MOST OF THE PLAINS. CURRENT THINKING IS WILL CONTINUE TO SEE A FEW STORMS DEVELOP ACROSS THE HIGHER TERRAIN THROUGH THE LATE AFTERNOON WITH DEVELOPMENT DIMINISHING WITH LOSS OF HEATING AND THE ENTRAINMENT OF DRIER AIR FROM THE WEST. COULD SEE A STORM OR TWO DEVELOP ACROSS THE EASTERN PLAINS...THOUGH FOR THE MOST PART WILL BELIEVE THE GFS WHICH KEEPS STRONG CAP IN PLACE AND KEEPS THE AREA DRY OVERNIGHT. HOWEVER...WILL KEEP SLIGHT POPS IN TACT OVERNIGHT WITH H7 WAA POSSIBLY HELPING TO BREAK THE WEAKER CAP ACROSS THE PALMER DVD AND FAR SE PLAINS. STORMS WHICH DUE DEVELOP WILL HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT...THOUGH CANT RULE OUT A TORNADO. OUT WEST...BREEZY SW WINDS AND HAVE BEEN SLOWER TO DEVELOP...HOWEVER LATEST OBSERVATIONS HAVE RED FLAG CRITERIA BEING MET AND WILL KEEP CURRENT WARNING ONGOING FOR FIRE WX ZONES 220...224 AND 225 THROUGH 8 PM. THURSDAY...MODELS REMAIN IN GOOD AGREEMENT OF MODERATE SW FLOW ALOFT ACROSS THE REGION WITH GUSTY SW WINDS MIXING DOWN ACROSS THE AREA THROUGH THE LATE MORNING AND AFTERNOON WITH EXPECTED DRY LINE INTO WESTERN KANSAS. H7 TEMPS PROGGED AND DOWNSLOPE FLOW AROUND 20C WILL ALLOW FOR AT OR ABOVE RECORD WARMTH ACROSS THE AREA WITH CURRENT RECORDS FOR ALS...COS...AND PUB RESPECTIVELY...89F IN 1981...92F IN 1953 AND 101F IN 1953. THIS WILL ALSO INCREASE FIRE DANGER AREA WIDE AND WILL UPGRADE CURRENT FIRE WX WATCH FROM 18Z THU THRU 02Z FRI FOR FIRE WX ZONES 220...221...222...224 AND 225...WHERE CURRENT FUELS ARE LISTED AS CRITICAL. -MW .LONG TERM... (THU NITE - WED) MAIN CONCERN THIS FCST PD IS DEEP TROUGH AFFECTING THE WX FOR THIS WEEKEND. UNSEASONABLY STRONG DEEP CLOSED LOW TO OUR WEST WILL BE THE MAIN WEATHER MAKER FOR OUR REGION DURING THIS PD. ATTM I AM NOT TOO CONFIDENT ON HOW THIS SYSTEM WILL PLAY OUT ACROSS THE FCST AREA. BY 12Z FRIDAY...FIRST HINT OF SYSTEM AFFECTING AREA WILL BE A COOL FRONT WHICH WILL LIKELY BE ON THE PALMER DIVIDE BY THIS TIME. THIS BOUNDARY WILL LIKELY ONLY SLOWLY DROP SOUTH DURING THE DAY...BEING LOCATED ROUGHLY ALONG THE US-50 CORRIDOR BY 00Z SAT. N OF THIS FRONT WE COULD SEE SOME THUNDER...POSSIBLY STRONG GIVEN THE SHEAR AND CAPE. WITH A BIG MCS LIKELY OVER NE CO LATE FRI AFTERNOON/EVENING...EXPECT FRONT TO BLAST THROUGH REMAINDER OF THE PLAINS FRI EVENING...WITH LOW CLOUDS AND SHOWER AND THUNDER OVER THE PLAINS. CLOUDS AND CHANCES OF PRECIP WILL LIKELY BE ON THE INCREASE FRI EVE OVER THE REMAINDER OF THE FCST AREA AS SYSTEM MOVES CLOSER TO THE REGION. NOW...ACCORDING TO THE GFS...SATURDAY WILL BE COOL AND MOSTLY CLOUDY TO CLOUDY ACROSS THE REGION. BEST CHANCE OF PRECIP ON THIS DAY IS LIKELY GOING TO BE ACROSS THE C MTNS...THE PIKES PEAK REGION...AND POSSIBLY THE FAR SE PLAINS LATE IN THE DAY. TEMPS WILL BE COOLER...WITH THE COLORADO SPRINGS AREA ONLY REACHING INTO THE 60S...LOW 70S PUEBLO AND POSSIBLY LOW 80S OVER THE FAR E PLAINS. TEMPS WILL BE COOL IN THE MTNS...ESPECIALLY C AND PIKES PEAK REGION. ACCORDING THE TO 12Z EC...CUTOFF LOW WILL BE A BIT DEEPER AND MORE N-S ORIENTED...AND THIS SIMULATION IS FCSTING THE BOUNDARY ON SATURDAY TO LIFT NWD ACROSS NE CO. THIS WOULD KEEP OUR AREA IN A WARM DRY SOUTHERLY SFC FLOW. FOR NOW...WILL GO WITH THE GFS AS OTHER SURROUNDING WX OFFICES HAVE GONE THIS WAY. ACCORDING TO THE LATEST 18Z NAM...IT HAS A SURGING COLD FRONT AND IS SIMILAR TO THE GFS SOLUTION. OBVIOUSLY...GIVEN THE CONFLICTING MODEL OUTPUT...SAT HAS THE POTENTIAL TO BE A VERY BIG (TEMPERATURE) BUST DAY. SUNDAY WILL LIKELY BE COOL AND CLOUDY OVER THE ENTIRE REGION. INSTABILITY IN THE LOW LEVELS WILL BE NIL AT BEST WITH ONLY ELEVATED CONVECTION POSSIBLE. GENERALLY...EXPECTED SCTD SHOWERS THROUGHOUT THE DAY FCST AREA-WIDE. TEMPS WILL ONLY BE IN THE 60S AND 70S...AND THESE TEMPS MAY BE A BIT OPTIMISTIC. WE WILL LIKELY SEE SOME SNOW OVER THE C MTNS...BUT ACCUMS WILL LIKELY OCCUR AT THE HIGHEST ELEVATIONS. BY MONDAY...REMNANTS OF TROUGH WILL STILL BE TO THE WEST SO EXPECT TEMPS TO BEGIN REBOUNDING WITH INSTABILITY SHOWERS BY THE AFTERNOON TIME PD. MONDAY MORNING WILL LIKELY START OF CLOUDY WITH CLOUDS GRADUALLY DECREASING AS THE AFTERNOON PROGRESSES. BY TUE INTO WED WE SHOULD DRY OUT WITH TEMPS RECOVERING INTO THE 80S. /HODANISH && .AVIATION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING AT KCOS AND KPUB WHICH COULD BRIEFLY CREATE MVFR CONDITIONS. OTHERWISE VFR CONDITIONS ARE EXPECTED FOR TAF SITES THROUGH THE NEXT 24 HOURS. INCREASING SW FLOW ALOFT WILL MIX DOWN ACROSS THE ACROSS THE AREA WITH GUSTY SW WINDS OF 20 TO 35 MPH EXPECTED AT TAF SITES LATE THURSDAY MORNING THROUGH THE LATE AFTERNOON. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ220-224-225. RED FLAG WARNING FROM NOON TO 8 PM MDT THURSDAY FOR COZ220>222- 224-225. && 23/34
Hazardous weather outlook, Jun 9, 6:02 AM MDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 602 AM MDT WED JUN 9 2010 COZ058>089-093>099-101215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 602 AM MDT WED JUN 9 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE SOUTHEAST AND CENTRAL MOUNTAINS...AND THE SOUTHEAST PLAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE LIGHTNING...SMALL HAIL AND WIND GUSTS UP TO 45 MPH. THERE IS THE CHANCE THAT ONE OR TWO STORMS COULD BECOME SEVERE...MAINLY NORTH OF HIGHWAY 50. HAIL THE SIZE OF HALF DOLLARS WILL BE POSSIBLE. WIND SHEAR WILL BE STRONG ENOUGH TO PRODUCE ROTATING STORMS AND THUS AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FIRE DANGER IS EXPECTED TO REMAIN VERY HIGH OVER MOST OF SOUTHEAST COLORADO ON THURSDAY. THE THREAT WILL BE HIGHEST WEST OF INTERSTATE 25 FOR AREAS WHERE FUELS ARE DRY. THE COMBINATION OF HIGH TEMPERATURES...STRONG SOUTHWEST WINDS...AND LOW HUMIDITIES WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID AND ERRATIC FIRE GROWTH. THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE OVER SOUTHEASTERN COLORADO FROM FRIDAY THROUGH THE WEEKEND...AS A STORM SYSTEM MOVES OUT OF THE PACIFIC NORTHWEST AND INTO THE CENTRAL ROCKIES. AT THIS TIME...THE SEVERE WEATHER THREAT WITH THESE STORMS APPEARS LIMITED...BUT LOCALLY GUSTY WINDS...FREQUENT LIGHTNING...AND SMALL HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER NOON OVER THE CENTRAL AND EASTERN MOUNTAINS AND THE SOUTHEAST PLAINS. 28/44
In the hours before
Special weather statement, Jun 9, 2:26 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 226 PM MDT WED JUN 9 2010 COZ060>062-064>066-069-072-073-077-092100- CENTRAL CHAFFEE COUNTY BELOW 9000 FT-DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-LA GARITA MOUNTAINS ABOVE 10000 FT-NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- 226 PM MDT WED JUN 9 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO EXTREME WEST CENTRAL FREMONT COUNTY IN CENTRAL COLORADO NORTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SARGENTS...OR 36 MILES EAST OF GUNNISON...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... PONCHA SPRINGS. PONCHA PASS. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:42 PM MDT | Tornado Warning | PUB | El Paso | 27 min |
| Jun 9, 1:34 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 56 min |
| Jun 9, 2:32 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 58 min |
| Jun 9, 3:27 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 63 min |
| Jun 9, 3:39 PM MDT | Areal Flood Advisory | PUB | Las Animas | 3 hr |
| Jun 9, 4:09 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jun 9, 4:26 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 27 min |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.